Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Feeling fatigue and have high resting pulse rate. Have osteoarthritis and hearing loss. Any cure?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
Extremely high resting pulse rate and fatigue.My name is XXXXXXX burns I am 26 years old I just turned 26 today and I have had extremely high resting pulse rate my entire life.
However it has gotten much worse in the last couple of years. I cannot keep any weight on myself even stuffing my face full of fatty and nutritious foods and I am also extremely lethargic at all times. My heart has palpitations and fibrillations i'm not sure which kind. I do know that I can feel my heart when it so fast and it hurts my chest. My resting heart rate ranges from about 132 155 beats per minute. I have an extremely high risk of heart disease in my family. I just moved to Florida from XXXXXXX and do not have a regular doctor at the moment I went to a walk in clinic and the doctor noticed my pulse rate because it was so high. He seems to think that maybe it is WPW. I have done a lot of research on this and every single 1 of my symptoms matches that of WPW. I have yet to find anything else that matches those exact symptoms and I'm also very sure that I should probably get an e.c.g and e.k.g. What are the risks if I do not do this and just leave it alone? The only other random symptoms that I have is loss of hearing. Loss of night vision. I also have severe osteoarthritis in my lower back, pelvic and hip region. I am a veterinary technician and I do know quite a bit about medications however I do not see any quality medications to take care of the problem that I have and I do not do well with surgery. Please let me know what you think and if you need any more information I would most certainly appreciate it. Thank you very much for your time.
Posted Fri, 8 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

You sound intelligent – you have done some base line study of your symptoms!
It is surprising that young and intelligent person is ignoring her health for so long!
Now that you have taken the first step, things will move in the right direction.

Altered rate or rhythm of heart beats (ARRYTHMIA) need to be DOCUMENTED by ElectroCardioGram (ECG / EKG).

There are several causes / at times, abnormal nerve paths in the heart (bypass tracts / WPW) are responsible!

It is advisable to have it investigated.
A thorough history and physical examination is the first step -
ECG (Electrocardiogram / EKG) – Routine 12-lead – is part of clinical examination.
     HOLTER (24 to 48 hour ambulatory monitoring) is done to analyse and plan for further management, if a routine ECG does not show,
     ECHOcardiogram is necessary to see the heart valves (muscle (Cardiomyopathy) and heart function (Ejection fraction, wall motion abnormality).
      TMT (Treadmill exercise ECG) is done to exclude Ischemia (reduced blood flow).
     LABORATORY work-up is routine - like blood counts, sugar, urea, electrolytes (potassium in particular), thyroid (over-active) and so on.
     If there are no clues, there are advanced techniques of investigations of increasing complexity – Electro Physiological Studies (EPS) > it resembles angio – a catheter is put inside the heart / electrical activity recorded / stimulation and suppression tests are carried out / suitable medicine tested and so on. Though the test is the gold standard, it is INVASIVE and has a risk (though minimal) and is not generally done unless there are compelling indications. This super-speciality expert is called ELECTRO-PHYSIOLOGIST.
The treating doctor may suggest them depending on need, based on his assessment of the situation.

     These are not always symptomatic. The feeling depends on individual sensitivity – some do not feel them at all / some may feel every beat.

     Specific treatment may not always be necessary.
     The first line medicine is generally beta blockers, like Metoprolol – slow release and small dose. Your doctor will give proper prescription and follow up
     If they are not effective and if the problem is severe, several other classes of drugs are available – acting by different mechanisms - the specialist will decide tailored to your needs / they may have side effects and need follow up.
There are other advanced treatment modalities - like RF ablation, which could be done during EPS.

Regarding your back, pelvic and hip pains – you should consult an ORTHOPAEDICIAN. Osteoarthritis is last in the list of possibilities at your age. Get yourself investigated. No proper treatment can be given unless the diagnosis is proper. And a proper diagnosis demands appropriate investigations. As a technician in related field, you know – one should not miss a treatable condition / or allow it to become worse.

Relax. You are young; you sound intelligent – you stand an excellent chance of returning to normalcy.
Be positive – why fear the heart beats faster? The problem iis only if it could not beat!
You are tolerating the rate well - means that you may not have any basic disease of the valve, muscle and so on.
Be in touch with your doctor - it is a question of time and you will be well.
Medicine is well advanced nowadays – management is possible for almost all situations...

Happy Birthday / Have a great day
Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor